MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during an avm surgery, the patient needed to be injected with onyx18.When flushing the microcatheter, water leakage was found at the tip.A new microcatheter was then replaced.The catheter had been inspected or tested prior to use.There were no symptoms.The reported device and any accessory devices were prepared as indicated in the ifu and the catheter was flushed per ifu.Vessel tortuosity was normal.Access vessel was the femoral artery with a diameter of 6.8mm.
 
Event or Problem Description
Additional information was received that the patient returned to normal after the procedure.It was noted that the catheter didn't enter the body.The catheter was replaced.The cause of the leak was not determined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser coil.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 hub.The echelon-10 catheter body was found kinked at ~44.7cm from the proximal end (figure d).A puncture was found on the micro catheter body at ~1.6cm from the distal end (figures e & f).A second puncture was found at the same length on the other side (figure g).The catheter was found with a cut at ~1.1cm from the distal end (figure h).The catheter was found with coating damage at the same length on the other side (figure i).No damages were found with the echelon-10 distal tip or marker bands.Testing/analysis: the echelon-10 total length was measured to be ~155.9cm and the useable length was measured to be ~148.1cm, which is within specification (specification: total (ref) = 155cm; usable = 147.0 cm ± 1.5cm).The echelon-10 micro catheter was flushed, and water was observed exiting from the distal end as well as the punctured location (figure k).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter leak¿ was confirmed.The leak was found due to the punctures found on the micro catheter.It is likely an unknown material punctured the device from one side of the catheter (figure g) and exited the other side (figures e & f).The cause of the puncture could not be determined.In addition, the cause of the cut could not be determined.It is possible the damages occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.There is an indication that the event could be related to a potential manufacturing issue; therefore, a device history record review will be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19939160
Report Number2029214-2024-01396
Device Sequence Number12615934
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public00847536005969
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberB526885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer08/13/2024
09/27/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/27/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexMale